Previous |  Up |  Next


lexicographic product; GO-space; LOTS; countably compact product
We characterize the countable compactness of lexicographic products of GO-spaces. Applying this characterization about lexicographic products, we see: \begin{itemize} \item[$\circ$] the lexicographic product $X^2$ of a countably compact GO-space $X$ need not be countably compact, \item[$\circ$] $\omega_1^2$, $\omega_1\times \omega$, $(\omega+1)\times (\omega_1+1)\times\omega_1\times \omega$, $\omega_1\times \omega\times \omega_1$, $\omega_1\times \omega\times\omega_1\times \omega\times \cdots $, $\omega_1\times \omega^\omega$, $\omega_1\times \omega^\omega\times (\omega+1)$, $\omega_1^\omega$, $\omega_1^\omega\times (\omega_1+1)$ and $\prod_{n\in \omega}\omega_{n+1}$ are countably compact, \item[$\circ$] $\omega\times \omega_1$, $(\omega+1)\times (\omega_1+1)\times\omega\times \omega_1$, $\omega\times \omega_1\times\omega\times \omega_1\times \cdots $, $\omega\times \omega_1^\omega$, $\omega_1\times \omega^\omega\times \omega_1$, $\omega_1^\omega\times \omega$, $\prod_{n\in \omega}\omega_{n}$ and $\prod_{n\leq \omega}\omega_{n+1}$ are not countably compact, \item[$\circ$] $[0,1)_\mathbb R\times \omega_1$, where $[0,1)_\mathbb R$ denotes the half open interval in the real line $\mathbb R$, is not countably compact, \item[$\circ$] $\omega_1\times [0,1)_\mathbb R$ is countably compact, \item[$\circ$] both $\mathbb S\times \omega_1$ and $\omega_1\times \mathbb S$ are not countably compact, \item[$\circ$] $\omega_1\times (-\omega_1)$ is not countably compact, where for a GO-space $X=\langle X,<_X,\tau_X\rangle$, $-X$ denotes the GO-space $\langle X,>_X,\tau_X\rangle$. \end{itemize}
[1] Engelking R.: General Topology. Sigma Series in Pure Mathematics, 6, Herdermann Verlag, Berlin, 1989. MR 1039321 | Zbl 0684.54001
[2] Faber M. J.: Metrizability in Generalized Ordered Spaces. Mathematical Centre Tracts, 53, Mathematisch Centrum, Amsterdam, 1974. MR 0418053 | Zbl 0282.54017
[3] Kemoto N.: Normality of products of GO-spaces and cardinals. Topology Proc. 18 (1993), 133–142. MR 1305127
[4] Kemoto N.: The lexicographic ordered products and the usual Tychonoff products. Topology Appl. 162 (2014), 20–33. DOI 10.1016/j.topol.2013.11.005 | MR 3144657
[5] Kemoto N.: Normality, orthocompactness and countable paracompactness of products of GO-spaces. Topology Appl. 231 (2017), 276–291. DOI 10.1016/j.topol.2017.09.026 | MR 3712968
[6] Kemoto N.: Lexicographic products of GO-spaces. Topology Appl. 232 (2017), 267–280. DOI 10.1016/j.topol.2017.10.017 | MR 3720898
[7] Kemoto N.: Paracompactness of lexicographic products of GO-spaces. Topology Appl. 240 (2018), 35–58. DOI 10.1016/j.topol.2018.03.004 | MR 3784395
[8] Kemoto N.: The structure of the linearly ordered compactifications of GO-spaces. Topology Proc. 52 (2018), 189–204. MR 3734101
[9] Kunen K.: Set Theory. An Introduction to Independence Proofs. Studies in Logic and the Foundations of Mathematics, 102, North-Holland Publishing, Amsterdam, 1980. MR 0597342 | Zbl 0534.03026
[10] Lutzer D. J.: On generalized ordered spaces. Dissertationes Math. Rozprawy Mat. 89 (1971), 32 pages. MR 0324668
[11] Miwa T., Kemoto N.: Linearly ordered extensions of GO-spaces. Topology Appl. 54 (1993), no. 1–3, 133–140. DOI 10.1016/0166-8641(93)90057-K | MR 1255783
Partner of
EuDML logo